MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL
Model Number TRIEEAXL28XT
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a procedure, the anvil was folded prior to firing.A new stapler was used to complete the surgery.There was no patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the anvil of the instrument was observed to be tilted and separated from the instrument.Further inspection of the anvil cutting ring showed no traces of knife impression, and the ring was received intact.In addition, part of the crush ring was observed to be crushed.Functional testing found that the instrument body label was removed for evaluation of the eccentric washer assembly.Evaluation of the eccentric washer noted that it was secured.It was reported that the anvil tilted prematurely.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the device is closed over an excessive amount of tissue, which compresses the crush ring.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: ensure that the tissue thickness can comfortably compress to 2 mm for staplers with 4.8 mm staples and 1.5 mm for staplers with 3.5 mm staples.Excessive tissue thickness may result in unacceptable staple formation and/or an incomplete knife cut.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20011479
Report Number2647580-2024-03634
Device Sequence Number4343629
Product Code GAG
UDI-Device Identifier10884521593138
UDI-Public10884521593138
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K172361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRIEEAXL28XT
Device Catalogue NumberTRIEEAXL28XT
Device Lot NumberP3C0110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown